Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes cracking of joints?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10460 Questions
Question
I was hit from behind in a motor vehicle accident in april of this year, I suffered tearing/whiplash to the neck, disc herniation to my cervical and lumbar spine. I have been having pain to the upper middle back- my doctor said I do not need to do another MRI, although I am doing physio ie: tenns and ultrasound I am still experiencing this pain which has reduced from a 10 to a 6. on top of all that's going on my joints have been cracking a month after the accident this includes the joint in my toes, my upper and lower back , in my shoulders, in my neck and joint between my torso and my thighs. please help me
Posted Tue, 26 Aug 2014 in Back Pain
 
 
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Due to a decrease in the joint lubricants.

Detailed Answer:
Hello,
Thanks for posting your query.
The crackling of the joints that you are having is not related to the spine injury. This is likely to be due to a decrease in the joint lubricants.
The treatment options include pain killers, hot fomentation, lubricating agents like glucosamine sulfate, chondroitin , dycerin, etc and physiotherapy.You can start with walking and aerobic fitness exercises.
For the persistent pain in the spine you can also get muscle relaxants prescribed from your orthopedician.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor